I've been on pain meds for the last five years. Long story, many surgeries. I took myself off a boatload of meds and was in and out of withdrawals most of that time. I transferred my care over to my primary care who gave me a script for up to 5 10 mg. oxycodone a day. For a long time I took nothing and just dealt with the pain. With the changing weather, I started using my script here and there and a few weeks ago was back to every day. My PCP is very cautious with pain meds and knows my mixed feelings about them. But she felt that I should see a new pain management doc to talk about a long-acting med.
He put me on nortriptyline, which I think helped a bit, and then wanted me to try 20 mg Opana ER twice a day with breakthrough oxycodone 10 mg. twice a day as needed.
I waited on the Opana ER and talked to my PCP and she thought it was worth taking. I've been on it for 2 weeks now and I just don't like it. It's not really doing much for the pain and I felt some withdrawals going from 50 mg of oxycodone to 20 mg per day. I called him and he said to stick it out until I see him on the 12th.
The Opana makes me feel sort of out of sorts, a bit jiggly and a bit depressed. I'm hoping he'll change me to oxycontin, which I used in the past without too much trouble.
I'm so fed up with all of it. I had 9 surgeries on my hand and wound up with RSD. I had already had bad arthritis and fibromyalgia. I really wanted to stay off the narcotics because previously I had been on such high doses of so many. What made me agree to a long-acting med this time was the fact that my blood pressure was dangerously high (despite being on Clonidine (for nerve pain but it is a blood pressure pill.) They've added Lisinopril for the blood pressure and it's come down a bit but still not near normal.
My thinking is taking the long acting med and breakthrough meds through the winter, which is my worse time of year and then tapering off very slowly in the spring. This new pain doc has assured me we can do this my way but when I called the other day he wants me to wait two more weeks.
I think part of the pain issue is that on top of everything else, I developed shingles and was pretty uncomfortable with that.
I know there's some people here who've used Opana ER in the past but can't remember their experiences with it. Did anyone else get that jiggy, anxiety feeling while on it? I hate how it makes me feel.
Well, yes, Opana ER can make you jittery, anxious and nervous. It can cause mood swings an sleep related problems. People often feel ‘out of sorts’ while on this drug. It can make a person dizzy or drowsy or feel light headed. If you are not feeling good on this drug, you can ask your doctor to adjust the dose or the timing of the medication. Often these little changes alone bring about a lot of difference in the side effects being experienced. However, please do not try these changes on your own for fear of rebound pain and side effects. Take care!
I found my way to this forum with help!
I have been off of the Opana ER for aprox a week and a half now and I am taking the percocet and I can tell you that the W/D is getting better but I still feel awful. The Opana also caused me to have hormonal problems and I have severe breast pain. I read that if you have adrenal problems that the Opana can cause problems. I can not find a decent G.P where I live and when they know that you are in P.M. they treay you like a bad person. I went to my moms Dr because I also had bronchitis and was very sick. My mom went on a trip and brought it home for me! Her Dr. gave her a shot of Torodol and Roboxin while she was in the office and let her drive home like that! My mom also drinks alot but the Dr. gave her all kinds of meds etc..
I asked for a torodol shot and she said I don't do pain management here and she never treated my bronchitis the way my mom got treated with cough syrup and antibiotics etc.. She wouldn't do anything for me except to send me for a chest x-ray to confirm that I did have bronchitis. I left her office in tears and ended up at the E.R.
When you try to make an apointment with a new G.P. they ask what meds you are on and then will not take you as a patient if you take pain meds.
I know I need meds to treat my pain and I am not able to get my other health issues taken care of because I am in P.M.
Part of me is ready to stop but I would have no quality of life. I have fibromyalgia and neck buldging discs from a car accident and it was made worse from a a untrained medical assistant that asked me how much weight should be used when I had decompression done.
I have a wonderful understanding pain Dr. but his hands are tied as to how he can help me in the state and area that I live in and when you are in pain the last thing you want to do is drive to over 20 pharmacies to find your meds!
I am glad that I stopped the Opana ER and I am hoping that going back to my vicoprofen will help my pain and I would rather have some pain then to deal with the side effects of any of the long acting meds.
I am highly sensitive to most meds and wish I didn't need them.
I have tried all of the Fibro drugs except for Savella. Have you tried that?
I am afraid to try anything else as I almost feel down the stairs from Lyrica. Had worse depression on Cymbalta and Amitriptiline was awful for me along with many other non narcotic meds. The Vicoprofen seems to be the only thing that has never given me a side effect at all. I take it and I have less pain. I stayed on the same dose for years. It was never a problem untill I took long acting meds and then it did not work as well. I swim, do yoga, and walk and was going to the gym untill I took the Opana ER. and couldn't get out of bed and felt depressed and nauseaus and lost interest in everything.
I hope that you spoke to your Dr. about coming off of it so they can hopefully adjust your break through meds.
Sorry if I wrote a book as this is so very new and frustrating to me to feel so bad from something that was supposed to help me.
I wish you the best of luck with coming of of it.
He switched me off the Opana ER to OxyContin. Since then my blood pressure has come down a bit and my pain is better, except for the past two days when it's been unbearable. I've been taking Nortriptyline for about a month and I do think that has helped my nerve pain.
I am lucking with my primary care doctor. She is excellent. She is very, very cautious with narcotics and I really didn't want to be on anything long-acting and she convinced me that having a stroke to stay off meds doesn't make any sense. I'll likely stay on this until spring; I have a bit of an easier time in better weather.
I hope you can find a good primary care doctor. Sometimes we get so caught up in our chronic pain, we let our other regular health stuff go.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.